U.S. doctors online nowAsk doctors free
ZA
A 33-year-old male asked:

Good day if u're a type2 diabetic on insulin and medicine, what would cause forgetfulness, disorientation, trouble finding words/understanding, hallucinations, not making sense, uncontrolled eye movements, etc? is this normal - how can it b treated?

3 doctor answers4 doctors weighed in
Dr. Yvette Kratzberg
Pediatrics 24 years experience
Diabetic Hypoglycemi: In a diabetic, if your sugar levels are too low you may experience Dizziness, shakiness, confusion, forgetfulness, fast heartbeat, inability to concentrate, and irritability/moodiness. You should be measuring your sugar levels 3-5 times a day for best control. If these occur after insulin injection, you may be using too much. Try taking a blood glucose measure during an episode. Talk to your Dr.
Dr. Evan Kardon
Internal Medicine 39 years experience
Altered mental state: First must rule out hypoglycemia which would require immediate sugar administration and probable medication change. If you glucose level is ok then you should ideally see a neurologist.
Dr. Bennett Machanic
Neurology 52 years experience
Hypoglycemia: AGREE WITH PRIOR DOCTOR ADVICE. I too believe that precipitous drops in blood glucose secondary to your medication regime, or extrinsic influences is causing your symptoms. See an endocrinologist, get blood testing, and adjust medication to deal with fluctuations.

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Educational text
Free
Talk to a doctor
24/7 visits - just $39!
50% off with $15/month membership

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Educational text
Free
Talk to a doctor
24/7 visits - just $39!
50% off with $15/month membership
Last updated Jan 19, 2021

Disclaimer:

Content on HealthTap (including answers) should not be used for medical advice, diagnosis, or treatment, and interactions on HealthTap do not create a doctor-patient relationship. Never disregard or delay professional medical advice in person because of anything on HealthTap. Call your doctor or 911 if you think you may have a medical emergency.